MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT PS#2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT PS#2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532G209
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicates devices were manufactured and accepted into final stock on with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that triathlon ps tibial insert x3 has malfunction and deterioration characteristics.It is observed by the surgeon that implant was not seated on tibial baseplate during tka as the posterior lateral edge of insert was bulged and interior lateral face has groove, then was replaced by another implant.
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Device evaluation and results: no product was returned for evaluation, one photograph of poor quality was attached.The photograph shows the insert with an red arrow indicating that there is an issue with the posterior tab however, because of the quality of the photograph the defect cannot be confirmed.Medical records received and evaluation: not performed as the reported component was not implanted.Device history review: indicate all devices were manufactured and accepted into final stock with no reported discrepancies- complaint history review: there have been no other similar repotted event for the lot referenced.Conclusion: the exact cause of the event could not be determined as insufficient information was provided.Further information such as device return is required to complete the investigation for determining a root cause.A capa trend analysis was conducted for the reported failure mode and concluded that seating/locking difficulties may arise from user-related issues associated with the preparation of the joint space prior to the attempted seating and with the technique required to correctly introduce the insert component to the baseplate.No further investigation for this event is required at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Device evaluation and results: visual analysis of the returned product confirms the reported bulging on the posterior lateral edge of the device and the groove on the interior lateral face, however, upon review, it is likely that these were formed during attempted implantation and subsequent removal from the baseplate.It is noted that there are multiple other marks present on the device consistent with attempted implantation.Medical records received and evaluation: not performed as the reported component was not implanted.Device history review: indicate all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar reported event for the lot referenced.Conclusion: visual analysis of the returned product confirms the reported bulging on the posterior lateral edge of the device and the groove on the interior lateral face, however, upon review, it is likely that these were formed during attempted implantation and subsequent removal from the baseplate.It is noted that there are multiple other marks present on the device consistent with attempted implantation.The exact cause of the event could not be determined as insufficient information was provided.Further information such as operative notes are required to complete the investigation for determining a root cause.A capa trend analysis was conducted for the reported failure mode and concluded that seating/locking difficulties may arise from user-related issues associated with the preparation of the joint space prior to the attempted seating and with the technique required to correctly introduce the insert component to the baseplate.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT PS#2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6691979
Report Number0002249697-2017-02123
Device Sequence Number11277645
Product Code MBH
UDI-Device Identifier07613327046205
UDI-Public07613327046205
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number5532G209
Device Lot NumberLFG981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer08/25/2017
11/16/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date09/20/2017
12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;